Facebook Pixel

No period while on birth control

By September 18, 2016 - 2:13pm
Rate This

Hello all,

I am having a little bit of an issue that is of concern to me, as I've never experienced this before. I have been taking birth control for about 6 months now, the one where there are 3 weeks of hormones and one week of sugar pills. I take them at the exact same time each and every day and have not missed a single one. Usually I get a period for about 4 days after beginning the sugar pills, however this month there's been nothing.

I am just finishing up the last sugar pill tomorrow, and have not experienced any period flow at all. My boyfriend and I do not have sex however, we do do oral sex and fingering.

My concern is that I have not even had any form of bleeding this month and I am about to beginning taking the pills with actual hormone supplements in them on Tuesday. Is this anything to be concerned about, or is this something that happens while on birth control? Last month my period was only 3 days long (as oppose to the usual 4-5). Any clarification or insights would certainly be appreciated.

Thank you for your time.

Add a Comment1 Comments


Hello and welcome to EmpowHer,
When you do not have a period while on birth control doctors usually recommend trying a different kind of pill. It does not indicate anything health issue, but I recommend that you see a gynecologist to change the pill right away.

September 18, 2016 - 11:18pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!